Alert archive / Montana / Wind Chill Advisories in 2009
Wind Chill Advisory 3, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Jan 26, 2009, 3:07 PM MST. It took effect at Jan 26, 2009, 6:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2009, 3:07 PM MST (22:07 UTC)
- In effect from
- Jan 26, 2009, 6:00 PM MST
- Expired
- Jan 27, 2009, 3:44 AM MST
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 26, 2:54 PM MST, 13 minutes earlier.
Area forecast discussion, Jan 26, 2:54 PM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MST MON JAN 26 2009 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...A SOMEWHAT COMPLEX WEATHER PATTERN IS IN STORE FOR THE AREA TONIGHT. COLD AIRMASS AT THE SURFACE WILL AGAIN RADIATE OUT THIS EVENING BUT BEGIN TO MODERATE AFTER MIDNIGHT AS A LEE SIDE TROF DEVELOPS. AS THE WINDS INCREASE OVERNIGHT...WIND CHILLS WILL DROP INTO THE ADVISORY RANGE FOR A GOOD PORTION OF THE COUNTY WARNING AREA. WILL THEREFORE GO WITH A WIND CHILL ADVISORY OVERNIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY AND HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING. THE DOWNSLOPE CONDITIONS WILL INHIBIT ANY PRECIPITATION OVER THE PLAINS. BY LATE TUESDAY AFTERNOON...SHORT WAVE ENERGY WILL MOVE ACROSS SOUTHWEST MONTANA. THE HEAVIEST SNOW FROM THIS FEATURE WILL TRAIN ACROSS SOUTHEAST GALLATIN COUNTY AND HAVE ISSUED A WINTER WEATHER ADVISORY FOR SNOW FOR THIS AREA...CONTINUING INTO WEDNESDAY. TEMPERATURES WILL MODERATE DURING THE PERIOD AND REACH NEAR SEASONAL AVERAGES ON WEDNESDAY. EMANUEL WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...A RATHER QUIET PERIOD OF WEATHER IS EXPECTED DURING MUCH OF THIS TIME. LATEST GFS/ECMWF CONTINUE TO INDICATE A NICE WARMING TREND THURSDAY THROUGH FRIDAY. AFTERNOON TEMPERATURES COULD BE CLOSE TO 10 DEGREES ABOVE NORMAL OVER THE WESTERN PORTIONS OF NORTH CENTRAL MONTANA BY FRIDAY AFTERNOON. TEMPERATURES WILL STILL BE A BIT COOL THOUGH IN THE VALLEYS OF SOUTHWEST MONTANA AND IN THE HAVRE AREA. ANY PRECIP WILL BE CONFINED MAINLY TO THE WESTERN MOUNTAINS. ON SATURDAY...A FAST MOVING CANADIAN COLD FRONT WILL MOVE THROUGH THE REGION. EXPECT AN INCREASED CHANCE FOR SNOW SHOWERS OVER THE REGION...ALONG WITH SLIGHTLY COOLER AIR MOVING INTO THE AREA. BRUSDA SUNDAY AND MONDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE OVER THE PACIFIC NORTHWEST...LEAVING MONTANA UNDER A NORTHWEST FLOW ALOFT. ECMWF SHOW HIGHER AMPLITUDE RIDGE OVER THE REGION WITH A RATHER FLAT RIDGE ON THE GFS. A WEAK PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA ON SUNDAY. SO WILL GO WITH SEASONABLY MILD TEMPERATURES WITH ONLY A SLIGHT CHANCE OF RAIN/SNOW SHOWERS ON BOTH DAYS. WILLIAMSON DC && .AVIATION... VFR CONDITIONS ARE EXPECTED ACROSS THE AREA THROUGH 18Z TUESDAY. A STRONG SURFACE HIGH PRESSURE WILL DOMINATE THE AREA TODAY...RESULTING IN MOSTLY CLEAR SKIES AND LIGHT WINDS. EXPECT INCREASING HIGH CLOUDS AND FOR SURFACE WINDS TO INCREASE AFTER 05Z TUESDAY AS THE NEXT UPPER LEVEL DISTURBANCE APPROACHES THE REGION. MID-LEVEL CLOUDS WILL RETURN OVER WESTERN SECTIONS BY 18Z...WITH INCREASING SURFACE WINDS TOO. DB && .PRELIMINARY POINT TEMPS/POPS... GTF -7 27 20 34 / 0 0 20 20 CTB 1 24 17 32 / 0 0 20 20 HLN -7 29 22 37 / 0 0 20 30 BZN -18 25 19 37 / 0 0 20 40 WEY -17 13 4 25 / 10 20 80 80 DLN -7 25 17 33 / 0 0 20 30 HVR -11 21 9 27 / 0 0 10 20 LWT -10 27 18 30 / 0 0 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 8 AM MST TUESDAY FOR MTZ010>014-044>047-049>055. WINTER WEATHER ADVISORY FROM 5 PM TUESDAY TO 11 AM MST WEDNESDAY FOR MTZ055. HIGH WIND WARNING FROM 9 AM TO 11 PM MST TUESDAY FOR MTZ009-010- 048. && SHORT TERM...EMANUEL LONG TERM...BRUSDA/WILLIAMSON DC AVIATION...DB WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 26, 4:55 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 455 AM MST MON JAN 26 2009 MTZ009-010-048-271300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 455 AM MST MON JAN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT EARLY TUESDAY MORNING. THESE WINDS WILL SPREAD OUT OVER THE PLAINS...INCLUDING THE CUT BANK AREA...ON TUESDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR EARLY TUESDAY MORNING THROUGH LATE TUESDAY EVENING. THE STRONG WINDS WILL ALSO COMBINE WITH SNOW IN THE MOUNTAINS TO CREATE BLOWING AND DRIFTING SNOW...ESPECIALLY THROUGH MARIAS PASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>014-044>047-049>051-054-271300- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- MEAGHER- 455 AM MST MON JAN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL INCREASE AND BECOME GUSTY ACROSS THE PLAINS OF NORTH CENTRAL MONTANA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-271300- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 455 AM MST MON JAN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:30 AM MST | High Wind Watch | TFX | 11 hr | |
| Jan 26, 2:59 PM MST | High Wind Warning | TFX | 31 hr | |
| Jan 26, 3:07 PM MST | Winter Weather Advisory | TFX | 43 hr |
Nearby
Wind Chill Advisories in Montana, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.